Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 31, 2008, 12:54 AM CDT for Butler County, Sedgwick County, Kansas. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 12:54 AM CDT (05:54 UTC)
- Expired
- Mar 31, 2008, 1:14 AM CDT
- In force
- 20 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 1:00 AM CDT | HAIL 1 | Benton, KS | QUARTER SIZED HAIL WAS REPORTED IN THE BENTON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 9:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 310554
SVRICT
KSC015-173-310630-
/O.NEW.KICT.SV.W.0011.080331T0554Z-080331T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 130 AM CDT.
* AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR EAST WICHITA...OR 8 MILES
SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDOVER...AUGUSTA...BENTON...EAST WICHITA...EL DORADO...POTWIN...
ROSE HILL...TOWANDA...JABARA AIRPORT...NORTHEAST WICHITA...EL
DORADO LAKE.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3766 9731 3791 9716 3792 9714 3793 9715
3808 9705 3809 9702 3788 9664 3753 9714
TIME...MOT...LOC 0554Z 221DEG 42KT 3766 9718
$$
CARUSO2 follow-up statements
000
WWUS53 KICT 310610
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
109 AM CDT MON MAR 31 2008
KSC173-310619-
/O.CAN.KICT.SV.W.0011.000000T0000Z-080331T0630Z/
SEDGWICK KS-
109 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
HAS BEEN CANCELLED...
AT 106 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3772 9714 3792 9714 3793 9715 3808 9705
3809 9701 3788 9664 3758 9709
TIME...MOT...LOC 0609Z 225DEG 40KT 3777 9700
$$
KSC015-310630-
/O.CON.KICT.SV.W.0011.000000T0000Z-080331T0630Z/
BUTLER KS-
109 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER COUNTY UNTIL 130 AM CDT...
AT 106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR TOWANDA...OR 11 MILES SOUTHWEST OF
EL DORADO...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR EL DORADO BY 120 AM CDT.
THE TOWNS OF BENTON AND EL DORADO LAKE ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3772 9714 3792 9714 3793 9715 3808 9705
3809 9701 3788 9664 3758 9709
TIME...MOT...LOC 0609Z 225DEG 40KT 3777 9700
$$
JAKUB000
WWUS53 KICT 310614
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
114 AM CDT MON MAR 31 2008
KSC015-310624-
/O.CAN.KICT.SV.W.0011.000000T0000Z-080331T0630Z/
BUTLER KS-
114 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER COUNTY HAS
BEEN CANCELLED...
AT 111 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER
POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3772 9714 3792 9714 3793 9715 3808 9705
3809 9701 3788 9664 3758 9709
TIME...MOT...LOC 0614Z 225DEG 40KT 3781 9695
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:33 AM CDT, 21 minutes earlier.
Area forecast discussion, Mar 31, 12:33 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1233 AM CDT MON MAR 31 2008 .AVIATION... 06Z TAF UPDATE...SCATTERED TO MORE NUMEROUS THUNDERSTORMS WILL DEVELOP AND TRACK NORTHEASTWARD ACROSS SOUTHERN AND CENTRAL KANSAS OVERNIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL. MEANWHILE...IFR/LIFR CLOUD CEILINGS AND PERIODS OF DRIZZLE WILL CONTINUE TO AFFECT MUCH OF THE REGION OVERNIGHT INTO THE EARLY MORNING HOURS. THE CLOUD CEILINGS WILL BEGIN TO LIFT AND SCATTER OUT FROM WEST TO EAST ACROSS THE AREA...AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE STATE. JAKUB && PREV DISCUSSION... /ISSUED 321 PM CDT SUN MAR 30 2008/ DISCUSSION... MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT THROUGH MON EVENING. SYNOPSIS: IN THE UPPER LEVELS HAVE A QUICK MOVING SHORT WAVE SITUATED OVER SOUTHERN CA AND HEADING INTO THE DESERT SW. VERY COMPLEX SURFACE PATTERN IN PLACE WITH A NUMBER OF BOUNDARIES OUT THERE. CURRENTLY HAVE A MORE SYNOPTIC COLD FRONT SITUATED FROM NE KS INTO THE OK PANHANDLE WITH A WARM FRONT EXTENDING FROM THE OK PANHANDLE GENERALLY ALONG THE KS/OK BORDER. LOW CLOUDS HAVE ENCOMPASSED THE ENTIRE FORECAST AREA TODAY AND MOST OF EASTERN OK. TONIGHT-MON: THESE TWO PERIODS WILL BE THE MOST ACTIVE THROUGH THIS FORECAST PACKAGE. CURRENTLY EXPECTING CONVECTIVE INITIATION LATE THIS AFTERNOON/EARLY EVENING OVER WEST/CENTRAL OKLAHOMA. ONE OF THE AREAS WE ARE CURRENTLY WATCHING IS JUST NE OF GAGE...WHERE THE SYNOPTIC COLD FRONT IS INTERSECTING THE WARM FRONT...IN ADDITION THIS LOCATION HAS BEEN GETTING FULL SUN. NOTICED THE RUC IS HAVING ITS USUAL ISSUES WITH LOW LEVEL MOISTURE WITH THE HIGH DEWPOINTS WAY TOO FAR WEST AT 19Z. CURRENT THINKING IS THAT STORMS WILL INITIATE BETWEEN 22-01Z OVER CENTRAL/NORTHERN OK AS THE BETTER CONVERGENCE SHIFTS WEST WHERE SUNSHINE HAS ALLOWED FOR BETTER INSTABILITY. OVERNIGHT...BOTH NAM AND GFS CONTINUE TO INDICATE VERY IMPRESSIVE MOISTURE TRANSPORT/ISENTROPIC LIFT ALONG THE 300-305K SURFACES WHICH WILL ALLOW STORMS TO SPREAD NORTH. THE MOST IMPRESSIVE ASPECT OF THE OVERNIGHT PERIOD IS THE AMOUNT OF ELEVATED INSTABILITY WITH BOTH THE GFS AND NAM SHOWING GREATER THAN 2000J/KG OF CAPE ABOVE 850MB. THEREFORE AM CONFIDENT THAT ANY STORM THAT DEVELOPS OVERNIGHT WILL BECOME SEVERE WITH VERY LARGE HAIL THE MAIN THREAT. THE TWO ASPECTS THAT WE HAVE LESS CONFIDENCE IN IS THE TOR POTENTIAL AND THE STORM COVERAGE. WHILE THE LATEST GUIDANCE CONTINUES TO SHOW SOME LOW LEVEL CAPE OVERNIGHT...IT HAS BACKED OFF ON THE AMOUNT. REGARDING STORM COVERAGE...HAVE GREATEST CONFIDENCE IN IT BEING THE HIGHEST BETWEEN 02-07Z WITH THE INITIAL SURGE OF 850-700MB WARM ADVECTION. BEYOND THIS TIME FRAME HAVE LESS CONFIDENCE IN COVERAGE. MON STILL LOOKS LIKE A VERY ACTIVE DAY ACROSS EASTERN KS/EASTERN OK AS THE MAIN PIECE OF UPPER ENERGY LIFTS OUT. BY 15Z MON THE SHORTWAVE...CURRENTLY OVER SOUTHERN CA...WILL BE SITUATED FROM EASTERN NE THROUGH THE OK PANHANDLE WITH THE COLD FRONT/DRY LINE STRETCHING FROM NORTH OF MCI TO JUST EAST OF ICT. THIS WILL RESULT IN THE HIGHEST SEVERE THREAT FOR LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. WITH THE INCREASED UPPER SUPPORT...ALSO CONFIDENT THAT INITIATION WILL OCCUR NEAR 18Z. THE DIFFICULT PART OF MONS SEVERE WEATHER FORECAST WILL BE ANY LEFT OVER BOUNDARIES BY OVERNIGHT CONVECTION COMBINED WITH THE POSSIBILITY OF LOW CLOUDS COVERING EASTERN KS/EASTERN OK. CONSIDERING HOW JUICED UP THE ATMOSPHERE IS SOUTH OF THE FRONT(65-70 DEWPOINTS)...EVEN WITH CLOUD COVER...STILL FEEL EASTERN KS/EASTERN OK ARE IN FOR A FAIRLY WIDESPREAD SEVERE WEATHER EPISODE. FOR SE KS FEEL THE BEST TOR POTENTIAL WILL BE FOR A SUPERCELL TO DEVELOP OVER NORTH CENTRAL/NE OK AND TRACK INTO SE KS. TUE-SUN: SEVERE STORMS WILL BE PUSHING INTO WESTERN MO/WESTERN AR MON NIGHT INTO TUE MORNING. BY 18Z TUE A SURFACE RIDGE AND COOLER AIR WILL BE FILTERING INTO THE REGION SHUTTING OFF PRECIP CHANCES. CONFIDENCE IS STILL HIGH THAT TEMPS ON TUE WILL BE BELOW NORMAL WITH TEMPS EARLY TUE MORNING CLOSE TO OR BIT BELOW THE FREEZING MARK OVER CENTRAL KS. BY 00Z THU ANOTHER SHORTWAVE WILL BE SLIDING INTO SOUTHERN CA. THIS WILL ALLOW RETURN FLOW TO SET BACK UP WITH A WARM FRONT LIFTING NORTH. CURRENT THINKING IS THAT ELEVATED CONVECTION WILL DEVELOP WED NIGHT IN RESPONSE TO RAPID MOISTURE RETURN. BOTH THE ECMWF AND THE GFS ARE NOW TAKING THE UPPER ENERGY FURTHER SOUTH THAN PREVIOUS RUNS WITH THE LATEST(12Z) RUN OF THE ECMWF SLOWING THE SYSTEM DOWN. REGARDLESS OF WHICH SOLUTION VERIFIES CONFIDENCE IS INCREASING IN ADDITIONAL SEVERE WEATHER FOR AT LEAST THE SOUTHERN PLAINS THU AFTERNOON WITH THE THREAT FOR OUR FORECAST AREA DEPENDENT ON HOW FAR NORTH THE WARM FRONT LIFTS. BEYOND MON NIGHT THE WED NIGHT-THU TIMEFRAME WILL BECOME THE FOCUS FOR ADDITIONAL FORECASTS. SOME PRECIP MAY LINGER ON THE BACKSIDE OF THIS SYSTEM AS IT PULLS AWAY THU NIGHT. BEYOND THU NIGHT NUMEROUS DIFFERENCES SHOW UP BETWEEN THE ECMWF AND GFS AND WILL THEREFORE LEAVE SAT AND SUN DRY UNTIL THE MEDIUM RANGE MODELS CONVERGE ON A SOLUTION. LAWSON AVIATION...18Z TAF ISSUANCE LIFR CEILINGS WILL BE THE RULE THROUGH MUCH OF THE AFTERNOON AND THIS EVENING AS THE SURFACE BOUNDARY CONTINUES TO SURGE SOUTH INTO OKLAHOMA. THE NEXT CONCERN IS THE WAVE APPROACHING FROM THE DESERT SOUTHWEST AND THEN MOVING INTO THE PLAINS TONIGHT. AS THIS WAVE APPROACHES...WE WILL SEE THE STATIONARY FRONT LIFT NORTH AS A WARM FRONT AND BISECT SOUTH CENTRAL KANSAS BY MONDAY MORNING. BEFORE THIS FRONT LIFTS NORTH...WE COULD SEE SOME AREAS OF FOG AND LIFR CEILINGS. DENSE FOG CANNOT BE RULED OUT EITHER...ESPECIALLY AREAS JUST OF THE BOUNDARY. THE BEST THUNDERSTORMS CHANCES WILL BE IN AREAS ALONG AND EAST OF THE FRONTAL BOUNDARY WHICH WILL EXTEND FROM NEAR SALINA TO LYONS MONDAY MORNING. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 55 34 60 / 10 0 10 20 HUTCHINSON 34 54 33 60 / 10 0 10 20 NEWTON 34 54 33 59 / 10 0 10 20 ELDORADO 36 55 34 58 / 20 0 10 20 WINFIELD-KWLD 39 57 35 60 / 20 0 10 20 RUSSELL 29 54 32 62 / 0 0 10 10 GREAT BEND 30 55 32 62 / 0 0 10 10 SALINA 31 52 32 57 / 10 0 10 10 MCPHERSON 32 53 33 59 / 10 0 10 20 COFFEYVILLE 41 56 35 57 / 50 0 0 30 CHANUTE 39 54 33 57 / 40 0 0 20 IOLA 39 53 33 57 / 40 10 10 20 PARSONS-KPPF 40 55 34 57 / 40 0 0 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 30, 4:43 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 443 PM CDT SUN MAR 30 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 443 PM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AND AFFECT MUCH OF THE AREA. ANY STORM THAT DEVELOPS SOUTHEAST OF A SALINA TO LYONS LINE WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL THE MAIN THREAT. MEANWHILE THE STRONGER STORMS ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL TO BASEBALL SIZE. IN ADDITION TO THE HAIL THREAT...THERE WILL BE AN OUTSIDE CHANCE AT A TORNADO FOR LOCATIONS SOUTH OF HIGHWAY 54. FOG WILL ALSO BE POSSIBLE AREAWIDE OVERNIGHT WITH SOME VISIBILITIES REDUCED TO LESS THAN A MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCES FOR SEVERE THUNDERSTORMS CONTINUE TO INCREASE ON MONDAY FOR AREAS GENERALLY ALONG AND EAST OF THE KANSAS TURNPIKE. THESE THUNDERSTORMS COULD PRODUCE TWO INCH DIAMETER HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER IS OVER SOUTHEAST KANSAS...WHERE SOME THUNDERSTORMS MAY CONTINUE INTO THE EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE REMAINDER OF SOUTH CENTRAL KANSAS. AFTER A QUIET PERIOD TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS ARE FORECAST TO RETURN TO MUCH OF THE REGION WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. THESE THUNDERSTORMS MAY BE QUITE STRONG...SO ONE IS ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY TONIGHT SOUTHEAST OF A LINE FROM SALINA TO LYONS...INCLUDING ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS. ON MONDAY SKYWARN ACTIVATION WILL BE LIKELY SOUTHEAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEB PAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/HOWERTON/COX/LAWSON
In the hours before
Special weather statement, Mar 30, 11:40 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1140 PM CDT SUN MAR 30 2008 KSZ091-092-310530- HARPER-SUMNER- 1140 PM CDT SUN MAR 30 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND SUMNER COUNTIES... AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MANCHESTER...OR 15 MILES SOUTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Mar 31, 12:16 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL 3 SSE MILAN 37.22N 97.66W
03/31/2008 E1.00 INCH SUMNER KS TRAINED SPOTTER
&&
JMBLocal storm report, Mar 31, 12:47 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM HAIL DERBY 37.55N 97.26W
03/31/2008 E1.50 INCH SEDGWICK KS AMATEUR RADIO
1.5 INCH HAIL REPORTED AT 63RD AND K15 IN DERBY
&&
JMBLocal storm report, Mar 31, 12:49 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1249 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM HAIL DERBY 37.55N 97.26W
03/31/2008 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
MEDIA HAS REPORTED QUARTER-SIZED HAIL AT 63RD AND
HYDRAULIC
&&
JMBLocal storm report, Mar 31, 12:51 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1251 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM HAIL DERBY 37.55N 97.26W
03/31/2008 E1.00 INCH SEDGWICK KS AMATEUR RADIO
MEDIA SPOTTER REPORTED QUARTER-SIZED HAIL
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| Mar 31, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 42 min |
| Mar 31, 6:41 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Elk | 34 min |
| Mar 31, 7:26 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 20 min |
| Mar 31, 8:36 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 24 min |
| Mar 31, 9:12 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 33 min |
| Mar 31, 9:16 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 22 min |
| Mar 31, 9:42 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 48 min |
| Mar 31, 10:36 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.